MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23397
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other non-healthcare professional: surgical services business manager investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, quality control data, and specifications.One device was returned for investigation.Visual examination confirmed a stent only was received.The tether and coil straightener are intact on the stent.The proximal coil was bent backward and severely kinked at a sideport.The kink was located 3.7cm from the end of the coil.A wire guide could not be transitioned through the kinked area.The distal coil was uniform and had no damage; the coil was wired using the wire guide.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: cautions: tether should be removed if stent is to remain indwelling longer than 14 days.Do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The returned stent was observed to have a proximal coil that is bent backward and kinked at a sideport.The kink was measure to be 3.7cm from the end of the coil.A wire guide would not transition through the kinked area.The distal coil is uniform and has no damage and would wire without issue.A review of the device history record found no related complaints and there have been no other complaints reported for the same lot.The stents are wire during production and visually inspected in final inspection.It is possible the device was damaged after it was packaged in shipment or in storage.Based on the available evidence a cause for the stent kinking has not been established.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
It was reported that prior to an unknown procedure, one end of a universa firm ureteral stent was crushed.The stent was not used and another was used to complete the procedure.It was reported the patient did not experience any adverse effects due to this occurrence.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10194246
Report Number1820334-2020-01185
Device Sequence Number16370818
Product Code FAD
UDI-Device Identifier10827002233970
UDI-Public(01)10827002233970(17)230303(10)13024544
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K161236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2023
Device Model NumberG23397
Device Catalogue NumberUFH-524-RT1
Device Lot Number13024544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2020
Initial Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1